Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 261, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 14, 2004, 3:06 AM CDT for Thurston County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 3:06 AM CDT (08:06 UTC)
- Expired
- Jun 14, 2004, 3:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Thurston County, NE
The radar
The Omaha radar (KOAX), 100 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
177 WUUS53 KOAX 140806 SVROAX NEC173-140845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 306 AM CDT MON JUN 14 2004 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THURSTON COUNTY IN NORTHEAST NEBRASKA * UNTIL 345 AM CDT * AT 302 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF THURSTON...OR ABOUT 31 MILES SOUTHWEST OF SIOUX CITY...MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... WALTHILL...MACY...WINNEBAGO WINDS OF 60 MPH OR STRONGER ARE POSSIBLE. FOR YOUR PROTECTION...GO TO THE LOWEST LEVEL OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. LAT...LON 4228 9688 4210 9690 4204 9632 4225 9633 $$ GRIFFIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:45 PM CDT, 10 hours 21 minutes earlier.
Area forecast discussion, Jun 13, 4:45 PM CDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT SUN JUN 13 2004 .DISCUSSION... IN THE SHORT TERM...STRONG TSTMS HAVE DEVELOPED RPDLY AT THE EDGE OF A DRY LINE AND UNUSUAL MINI CIRCULATION BETWEEN AUH AND OLU. THIS HAS MOST OF THE FEATURES OF A SYNOPTIC SCALE LOW...BUT IS A LOT SMALLER. EXPECT CENTER TO MOVE SLOWLY E WITH A CHC TOR DVLPMNT IN COMMA HEAD...OTHERWISE SVR TIL CAPE RUNS OUT LATE THIS EVE. TSTMS SHOULD HELP A BOUNDARY PUSH SE INTO KS A FAR SE CORNER NE TNGT THEN STALL OUT IN NRN KS AND MO MON AS WK SFC HIGH PUSHES ACROSS AREA. NEXT BATCH OF TSTMS WILL LIKKELY HOLD OFF UNTIL LATER INTO THE NIGHT AS RETURN FLOW DEVELOPS AHEAD OF NEXT SFC AND UPPER WAVE. THIS WAVE IS POORLY DEFINED...AND THUS SUBJECT TO CONSIDERABLE REVISION AS WELL AS DEPENDENT ON DETAILS OF CONVECTIVE ACTIVITY. FAIRLY HIGH CONFIDENCE THAT THIS WILL RESULT IN RAIN...AND QUITE POSSIBLY SVR WX AND AN MCS...BUT DETAILS REMAIN UNDEFINED YET. GENERALLY INCREASED POPS THROUGH EARLY WED. AFTER A COOL DRY INTERLUDE THU...THERE IS SOME CHANCE OF PRECIP AGAIN LATE FRI INTO SAT AS A WAVE ARRIVES IN NW FLOW. LEFT TEMPS SOMEWHAT ABOVE GUID IN GENERAL AGREEMENT WITH SURROUNDING OFFICES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
Hazardous weather outlook, Jun 13, 7:25 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 725 PM CDT SUN JUN 13 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 725 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. SOME STORMS COULD PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY...ESPECIALLY ACROSS PARTS OF SOUTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY SEVERE THUNDERSTORMS MAY OCCUR MONDAY EVENING INTO MONDAY NIGHT. THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. THERE IS A CONTINUED CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT...THEN AGAIN FRIDAY INTO FRIDAY NIGHT. STORMS ON TUESDAY COULD BE SEVERE...ESPECIALLY IN THE AFTERNOON AND EVENING. LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THE TIMING AND POTENTIAL HAZARDS WITH THUNDERSTORM ACTIVITY LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEED TONIGHT...BUT IT MAY BE NEEDED ON MONDAY. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:38 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 52 min |
| Jun 14, 2:07 AM CDT | Severe Thunderstorm Warning | OAX | Pierce | 23 min |
| Jun 14, 2:27 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 48 min |
| Jun 14, 2:30 AM CDT | Severe Thunderstorm Warning | OAX | Pierce, Wayne | 45 min |
| Jun 14, 3:00 AM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton | 45 min |
| Jun 14, 3:34 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.